International Journal of Mathematics and Mathematical Sciences
Volume 6 (1983), Issue 1, Pages 171-180

A class of orthogonal polynomials of a new type

M. Dutta and Kanchan Prabha Manocha

S.N. Bose Institute of Physical Sciences, University of Calcutta, 92, Acharya Prafulla Chandra Road, Calcutta 700009, India

Received 19 June 1982

Copyright © 1983 M. Dutta and Kanchan Prabha Manocha. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The purpose of this paper is to study a class of polynomials Fnm(x,λ,ν) associated with a class of m differential equations, where λ is fixed, n is a variable parameter, m is fixed positive integer and ν is a non-negative integer <m. We also obtain all the important properties of this class of polynomials including Rodrigues' formulas, generating function, and recurrence relations. Several special cases of interest are obtained from our analysis.